Alert archive / California / Wind Advisories in 2022
Wind Advisory 33, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jun 17, 2022, 1:32 AM PDT for Imperial County, California. It took effect at Jun 17, 2022, 3:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2022, 1:32 AM PDT (08:32 UTC)
- In effect from
- Jun 17, 2022, 3:00 PM PDT
- Expired
- Jun 18, 2022, 6:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2170 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641 WWUS75 KPSR 170832 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 132 AM MST Fri Jun 17 2022 CAZ562-181300- /O.NEW.KPSR.WI.Y.0032.220617T0832Z-220617T1300Z/ /O.NEW.KPSR.WI.Y.0033.220617T2200Z-220618T1300Z/ Imperial County Southwest- 132 AM PDT Fri Jun 17 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT SATURDAY... * WHAT...For the first Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph. For the second Wind Advisory, southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...For the first Wind Advisory, until 6 AM PDT early this morning. For the second Wind Advisory, from 3 PM this afternoon to 6 AM PDT Saturday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
4 follow-up statements
673 WWUS75 KPSR 172128 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 228 PM MST Fri Jun 17 2022 CAZ562-181300- /O.CON.KPSR.WI.Y.0033.220617T2200Z-220618T1300Z/ Imperial County Southwest- Including the city of Mountain Spring 228 PM PDT Fri Jun 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... * WHAT...For the first Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph. For the second Wind Advisory, southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...For the first Wind Advisory, until 6 AM PDT early this morning. For the second Wind Advisory, from 3 PM this afternoon to 6 AM PDT Saturday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
516 WWUS75 KPSR 180216 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 716 PM MST Fri Jun 17 2022 CAZ562-181300- /O.NEW.KPSR.DU.Y.0017.220618T0216Z-220618T0500Z/ /O.CON.KPSR.WI.Y.0033.000000T0000Z-220618T1300Z/ Imperial County Southwest- 716 PM PDT Fri Jun 17 2022 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 60 mph. * WHERE...Southwest corner of Imperial County. * WHEN...For the Blowing Dust Advisory, until 10 PM PDT this evening. For the Wind Advisory, until 6 AM PDT Saturday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready for a sudden drop in visibility. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Remember, pull aside, stay alive. A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ566-567-180500- /O.NEW.KPSR.DU.Y.0017.220618T0216Z-220618T0500Z/ Imperial County West-Imperial Valley- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 716 PM PDT Fri Jun 17 2022 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...Visibility between one quarter mile and one mile in blowing dust with wind gusts of 30-40 mph. * WHERE...Western Imperial County and Imperial Valley. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready for a sudden drop in visibility. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Remember, pull aside, stay alive. && $$
197 WWUS75 KPSR 180510 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1010 PM MST Fri Jun 17 2022 CAZ562-181300- /O.EXP.KPSR.DU.Y.0017.000000T0000Z-220618T0500Z/ /O.CON.KPSR.WI.Y.0033.000000T0000Z-220618T1300Z/ Imperial County Southwest- 1010 PM PDT Fri Jun 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... ...BLOWING DUST ADVISORY HAS EXPIRED... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 6 AM PDT Saturday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ566-567-180615- /O.EXP.KPSR.DU.Y.0017.000000T0000Z-220618T0500Z/ Imperial County West-Imperial Valley- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1010 PM PDT Fri Jun 17 2022 ...BLOWING DUST ADVISORY HAS EXPIRED... Visibilities have improved in the area. However, watch for localized pockets of blowing dust if driving overnight. $$
758 WWUS75 KPSR 180711 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1211 AM MST Sat Jun 18 2022 CAZ562-181300- /O.CON.KPSR.WI.Y.0033.000000T0000Z-220618T1300Z/ Imperial County Southwest- 1211 AM PDT Sat Jun 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 6 AM PDT early this morning. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 16, 10:08 PM PDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 16, 10:08 PM PDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1008 PM MST Thu Jun 16 2022 .UPDATE...6Z Aviation Discussion... && .SYNOPSIS... Moisture will surge into the region Friday through at least Sunday bringing a risk of showers and thunderstorms, especially across the higher terrain of the eastern half of Arizona. With the increasing moisture, temperatures will cool down to near or slightly below normal levels for the upcoming weekend. A return to above normal temperatures is likely by the middle of next week with isolated high terrain thunderstorms over Gila County at times. && .DISCUSSION... A sprawling ridge across the southern CONUS will remain the predominant weather feature today. This will result in widespread above normal temperatures and a high HeatRisk across the lower deserts of south-central Arizona. An Excessive Heat Warning remains in effect for central Arizona. Meanwhile, across the Pacific Northwest, a well-defined low pressure system is evident which will impact our weather as it migrates slowly eastward the next few days. A pair of weak disturbances, one off the southern California coast and another near the New Mexico-Mexico border will have little impact on the area today. Southerly flow will increase dramatically early Friday between the aforementioned low pressure system and the building ridge over the Great Plains. This will transport moisture from Mexico northward into the Desert Southwest. As the initial surge of moisture moves into the area on Friday the deepest moisture will be over the southeast corner of the state, with lesser amounts to the northwest. Therefore on Friday, as the lower levels will still be fairly dry, the biggest impact will likely be from wind and dust as a classic inverted-V sounding develops. HREF guidance for Friday evening shows a 10-30% chance for the Phoenix area of wind speeds exceeding 30 kts with a 30-50% in Gila County. With that said, CAMs show scattered convection across Gila County on Friday afternoon and evening. As PWAT and upper level winds increase Friday night into Saturday morning a subtle shortwave may move through and invigorate convective activity further west. Most CAM guidance expands scattered showers and thunderstorms into the Phoenix area during this window. Although the lower atmosphere will not completely saturate, the increased moisture could allow for a better chance of measurable rain wherever any storms do pop up. NBM PoPs for Phoenix during this time rise to 30-40%. By Saturday afternoon instability and dynamics peak over the area leading to the overall best chance of thunderstorms and related hazards, with a 30-40% of rain for Phoenix, and a 50-65% chance across the higher terrain north and east of the metro area. The WPC excessive rainfall outlook shows a marginal risk of excessive rainfall (5%) from roughly Phoenix and points east during this time which could lead to localized flash flooding, especially over the burn scars. The record rainfall at KPHX for Sat 6/18 is 0.25 inches set in 1967. NBM precipitation probabilities show about a 15-20% chance of reaching this mark. In addition to the flash flood risk, other convective hazards of lightning, wind, and blowing dust will also be present. High temperatures will drop to near 100 F during this period. The low pressure system will begin to weaken and fill as it very slowly moves through the Great Basin early next week. At the same time, upper level ridging will become reestablished over the area, but with the center of the ridge remaining well to the east. This should promote a warming trend with highs returning to above normal readings by mid week. NBM temperature probabilities show a 20-30% of reaching 110F again by Thursday. The position of the ridge will keep southeasterly flow present. This, along with continued weak west coast troughing at times will promote fairly typical early monsoon weather with just enough moisture for some high terrain thunderstorms at times, but likely mostly dry weather across the lower deserts. WPC clusters show some uncertainty with respect to the position and amplitude of the ridge across the Plains and the west coast troughing. In instances where the trough is deeper and the ridge further amplified to the north the odds of sufficient moisture for convective activity to persist next week are higher. && .AVIATION...Updated at 0510Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: A string of mid-level clouds continues to progress northward across the metro. Otherwise we are still planning on a quiet overnight with E breezes returning between 6-9Z. Predominant component to synoptic flow is southerly on Friday, so we do expect a period of S breezes late morning/early PM before turning more SW in the afternoon and early evening. These SW breezes may gust 15-25 mph. Occasional SCT/BKN clouds AOA 15KFT may produce some virga. With the nature of the dry boundary layer, erratic and briefly stronger winds can be expected in the vicinity of any virga. Odds of measurable rain at the terminals remain <25% through Saturday morning. However, we will be monitoring for any wind shifts/outflows Friday night if showers/storms manage to develop to our southeast. Southeast California/Southwest Arizona including KIPL and KBLH: Clear skies continue. Breezes will be light overall through tonight and early Friday but will turn quite gusty Friday afternoon and evening, perhaps briefly exceeding 30KT at both terminals. The strongest winds will be WSW at IPL, and more SW at BLH. By early Friday evening, winds will veer WSW at IPL. Patchy blowing dust may briefly hinder slantwise visibilities. && .FIRE WEATHER... Seasonably hot and dry conditions are expected today across the Desert Southwest. MinRHs today will range between 5-10% with overnight recoveries between 15-40%. Generally light winds are expected today, with breeziness likely picking up on Friday. An increase in moisture is expected beginning on Friday and continuing through weekend with MinRH values increasing above 15% from Phoenix and points eastward. Along with the increasing moisture will come an increasing chance for thunderstorm activity. The highest storm potential will be on Saturday across the higher- terrain of south-central Arizona. Any thunderstorm activity will have the potential to produce strong and erratic winds, lightning, as well as localized heavy rainfall. Due to the dry lower atmosphere, dry lightning may be possible. Additionally, wind speeds will increase Saturday and Sunday with gusts to 20-30 mph possible. Hot weather returns by early next week but isolated thunderstorms (10-25% chance) may continue over mainly Gila County each afternoon. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && Visit us on Facebook, Twitter, and at weather.gov/phoenix DISCUSSION...Hodges/Hirsch AVIATION...Heil FIRE WEATHER...Hodges/Hirsch
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 1:32 AM PDT | Wind Advisory | PSR | Imperial | 4 hr |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.